Texas, 2021

Tornadoes and Hail in Texas, April 23, 2021

April 23, 2021 · NWS OUN · 44 events in 8 counties and zones

A dryline and an upper trough led to the development of numerous thunderstorms, producing hail, wind, and several tornadoes during the afternoon and evening of the 23rd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$126,000
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A dryline and an upper trough led to the development of numerous thunderstorms, producing hail, wind, and several tornadoes during the afternoon and evening of the 23rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 23, 1:01 PM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 23, 1:01 PM CST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
201 PM CDT Fri Apr 23 2021

...New SHORT TERM, LONG TERM...

.UPDATE...
Issued at 1032 AM CDT Fri Apr 23 2021

The upper trough is currently tracking across CO/NM and the
surface low continues to develop over the TX panhandle. Low-
level moisture will continue to advect into our area through
this evening. Latest mesoanalysis data shows steep lapse rates in
place and increasing MUCAPE indicates destabilization is
underway over western/southern Oklahoma and north TX. Increased
POPs for 18Z Friday through 06Z Saturday, as CAMS suggest
widespread convection across portions of western north Texas and
southern Oklahoma around mid- day. Some of these storms may be
strong to severe.

The surface low is prog'd to track southeast along the Red River
and strong to severe thunderstorms are likely to develop over
southwest Oklahoma by early evening. CAMS suggest storms will grow
upscale along the front with perhaps a bowing segment as it moves
through south-central Oklahoma later this evening. Very large
hail, damaging winds, and an isolated tornado are possible.

Thompson

&&

.SHORT TERM...
(This evening through Saturday)
Issued at 159 PM CDT Fri Apr 23 2021

The upper trough is currently tracking across CO/NM and the
surface low continues to develop over the TX panhandle. Low-
level moisture will continue to advect into our area through
this evening. Latest mesoanalysis data shows steep lapse rates in
place and increasing MUCAPE indicates destabilization is
underway over western/southern Oklahoma and north TX. Increased
POPs for 18Z Friday through 06Z Saturday, as CAMS suggest
widespread convection across portions of western north Texas and
southern Oklahoma around mid- day. Some of these storms may be
strong to severe.

The surface low is prog'd to track southeast along the Red River
and strong to severe thunderstorms are likely to develop over
southwest Oklahoma by early evening. CAMS suggest storms will grow
upscale along the front with perhaps a bowing segment as it moves
through south-central Oklahoma later this evening. Very large
hail, damaging winds, and an isolated tornado are possible.

Thompson

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 159 PM CDT Fri Apr 23 2021

Gusty winds Saturday morning behind the front will decrease through
the day as the surface ridge quickly builds over the area. The
airmass behind the front will not offer much change in temperatures,
as highs reach near 70 to the mid 70s across southwest OK by
Saturday afternoon. As the surface high slides eastward and upper
ridging builds overhead temperatures will warm further Sunday. Lee
cyclogenesis east of the Rockies will tighten the pressure gradient
over the area during the day, which will lead to a period of gusty
south winds, especially across western OK. This will increase fire
weather concerns on Sunday across extreme western portions of the
area to the west of a dryline, with similar conditions possible
Monday and Tuesday (depending on dryline positioning this may end up
confined to the TX/OK panhandles).

A deep trough approaches by Tuesday, with models continuing to
disagree on timing and amplitude of the trough. Moisture return no
longer looks to be a question as models advertise now agree on a
deeper, slower trough with more meridional flow. There are still so
me timing differences, however, with the GFS faster and further east
with the dryline on Tuesday (central OK) and the ECM slower and
further west (western OK or the TX panhandle). Given such a deep
trough the slower solution seems more likely (and appears to be the
trend in the models the last few days). The slowing of the trough
may linger the severe risk into Wednesday for at least eastern
portions of the area and may also increase the risk for flooding
concerns. Bottom line, the ingredients still appear favorable for
severe weather in our area Tuesday (and perhaps Wednesday as well),
but details still remain unclear on exactly where and when the
greatest threat will occur.

The front should clear the area by Wednesday night, but the upper
trough will linger overhead through the end of the week. This should
keep temperatures cooler than average to end the week with dry
conditions.

Ware

&&

.AVIATION...
(18Z TAFS)
Issued at 1148 AM CDT Fri Apr 23 2021

IFR/MVFR conditions are expected to continue through the overnight
hours. Latest radar shows scattered thunderstorms developing over
south-central Oklahoma. Thunderstorms are anticipated to develop
over western north Texas within the next hour or two, with severe
storm threat increasing through the afternoon and evening hours
for most TAF sites. Large hail and damaging wind gusts up to 80
mph are possible this afternoon into tonight.

&&

.UPPER AIR...
Issued at 557 AM CDT Fri Apr 23 2021

Upper air flights are planned for 12Z this morning, 18Z this
afternoon, and 00Z this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  52  69  48 /  70  90  10   0
Hobart OK         72  49  72  47 /  60  90   0   0
Wichita Falls TX  75  53  73  49 /  70  70   0   0
Gage OK           68  43  71  48 /  30  40   0   0
Ponca City OK     64  51  69  46 /  90 100  10   0
Durant OK         69  55  73  49 /  90  90  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...01
LONG TERM....08
AVIATION...01
Hazardous weather outlook, Apr 23, 1:30 PM CST, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
230 PM CDT Fri Apr 23 2021

OKZ004>048-050>052-TXZ083>090-241930-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
230 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Severe thunderstorms are expected this afternoon and evening
across Oklahoma and northern Texas. Severe thunderstorms this
afternoon and evening across western north Texas and southwestern
OK may contain hail up to the size of baseballs, damaging wind
gusts around 70 mph, and an isolated tornado are possible.

During the evening hours, thunderstorms are expected to become
more numerous across central and south central Oklahoma. These
storms will mainly pose a risk of large hail and damaging winds.
As storms move east of Interstate 35 this evening, the hail threat
is expected to decrease some, but damaging winds will still be a
concern.

Heavy rainfall and localized flooding are also a concern,
especially across central and southern OK as several rounds of
storms are expected this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Severe thunderstorms will be possible next Tuesday across most of
the region.

.Fire Weather...
Elevated to Near Critical fire weather conditions are possible
across western Oklahoma and western north Texas Sunday through
Tuesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Apr 23, 4:04 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
504 PM CDT FRI APR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             4 SE YUKON              35.47N 97.72W
04/23/2021  E0.50 INCH       CANADIAN           OK   PUBLIC

            MPING

&&

JT
Local storm report, Apr 23, 4:06 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
506 PM CDT FRI APR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             4 SSE YUKON             35.46N 97.73W
04/23/2021  E1.00 INCH       CANADIAN           OK   PUBLIC

            MPING.

&&

JT
Local storm report, Apr 23, 4:12 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT FRI APR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             3 S PIEDMONT            35.63N 97.76W
04/23/2021  E0.25 INCH       CANADIAN           OK   PUBLIC

            MPING

&&

JT
Special weather statement, Apr 23, 4:14 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
514 PM CDT Fri Apr 23 2021

OKZ018-019-024-025-232245-
Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK-
514 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher...
northwestern Oklahoma...southwestern Logan and northeastern Canadian
Counties Until 545 PM CDT...

AT 509 PM CDT, a strong thunderstorm was located 5 miles east of
Piedmont, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Accumulation of hail on roads...

Locations impacted include...
Northwestern Oklahoma City, northwestern Edmond, Guthrie, The
Village, Piedmont, Crescent, Cashion, Cedar Valley, Cimarron City,
Navina and Seward.

LAT...LON 3556 9759 3562 9779 3598 9768 3585 9728
TIME...MOT...LOC 2209Z 205DEG 33KT 3567 9765

TL
Local storm report, Apr 23, 4:16 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
516 PM CDT FRI APR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             2 NW MARIETTA           33.95N 97.15W
04/23/2021  E1.00 INCH       LOVE               OK   PUBLIC

            MPING

&&

JT
Local storm report, Apr 23, 4:19 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
519 PM CDT FRI APR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             10 W EDMOND             35.64N 97.66W
04/23/2021  E0.75 INCH       OKLAHOMA           OK   PUBLIC

            TWITTER REPORT.

&&

JT

The radar

The Altus AFB radar (KFDR), 108 km away, was scanning. The volume nearest the first event began at 22:24 UTC.

Open the radar archive at this moment

Event by event

38 hail, 6 tornado. Local standard time, as filed.

Hail, Knox

When
April 23, 4:24 PM CST
Where
Knox County, 2.76 mi N of Rhineland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.570, -99.650

Hail, Hardeman

When
April 23, 4:29 PM CST
Where
Hardeman County, 4.49 mi SSW of Quanah
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.240, -99.770

Hail, Hardeman

When
April 23, 4:32 PM CST
Where
Hardeman County, 6.22 mi S of Quanah
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.210, -99.740

Hail, Foard

When
April 23, 4:34 PM CST
Where
Foard County, 8.88 mi SSW of Crowell
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
33.870, -99.800

Hail, Hardeman

When
April 23, 4:35 PM CST
Where
Hardeman County, 5.53 mi S of Quanah
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
34.220, -99.740

Hail, Foard

When
April 23, 4:41 PM CST
Where
Foard County, 10.09 mi SSW of Crowell
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
33.850, -99.800

Tornado, Hardeman

When
April 23, 4:43 PM CST to 4:52 PM CST
Where
Hardeman County, 1.5 mi NNE of Copper Breaks St Pk to 2.86 mi E of Copper Breaks St Pk
Rating
EFU
Path length
2.8 mi
Path width
50 yd
Property damage
$1,000
Reported by
Storm Chaser
Coordinates
34.130, -99.730

Numerous storm chasers witnessed a tornado in extreme southern Hardeman County south of Quanah that developed close to State Highway 6 and moved east-southeast. The only known damage was to a cattle feeder in this rural area. The tornado path is estimated.

Hail, Foard

When
April 23, 4:45 PM CST
Where
Foard County, 8.98 mi SSE of Crowell
Measured
3.5 in hail
Reported by
Social Media
Coordinates
33.860, -99.660

Twitter picture, location radar estimated.

Tornado, Hardeman

When
April 23, 4:54 PM CST to 4:55 PM CST
Where
Hardeman County, 4.78 mi ENE of Copper Breaks St Pk
Rating
EFU
Path length
0.2 mi
Path width
30 yd
Reported by
Storm Chaser
Coordinates
34.130, -99.660

Storm chasers observed a relatively brief tornado to the southwest of Medicine Mound. This tornado occurred in breaks just north of the Pease River and no known damage occurred. The tornado location is estimated.

Hail, Hardeman

When
April 23, 5:05 PM CST
Where
Hardeman County, 2.82 mi NNE of Copper Breaks St Pk
Measured
3.37 in hail
Reported by
Broadcast Media
Coordinates
34.150, -99.730

Tornado, Hardeman

When
April 23, 5:08 PM CST to 5:12 PM CST
Where
Hardeman County, 7.72 mi SE of Medicine Mound to 8.85 mi SE of Medicine Mound
Rating
EFU
Path length
1.8 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
34.100, -99.510

Storm chasers observed a tornado develop at about 6:10 PM. A second tornado developed at about 6:12 PM with both observed simultaneously until this tornado dissipated at 6:14 PM. The tornado produced no known damage in the breaks north of the Pease River, and the path was estimated.

Tornado, Hardeman

When
April 23, 5:10 PM CST to 5:13 PM CST
Where
Hardeman County, 7.95 mi SE of Medicine Mound to 8.85 mi SE of Medicine Mound
Rating
EFU
Path length
1 mi
Path width
50 yd
Continued into
Wilbarger, Tx (OUN)
Reported by
Storm Chaser
Coordinates
34.110, -99.490

The second of the twin tornadoes moved southeast across southeastern Hardeman County. No damage is known to have occurred as the tornado moved through breaks north of the Pease River. As it moved through southeastern Hardeman County and into Wilbarger County, this may have been a series of tornadoes as the visual condensation funnel was not visible at times. One storm chaser reported seeing surface circulation continue through many times where the condensation funnel was not visible, so it is being documented as a continuous tornado here from the initial development in Hardeman County to west of Lockett in Wilbarger County.

Tornado, Wilbarger

When
April 23, 5:13 PM CST to 5:22 PM CST
Where
Wilbarger County, 6.44 mi WNW of Lockett to 1.14 mi WNW of Lockett
Rating
EF2
Path length
5.4 mi
Path width
400 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
34.100, -99.480

This tornado initially developed in southeast Hardeman County and moved into Wilbarger County west of Lockett. This may have been a series of tornadoes across southeast Hardeman and far western Wilbarger Counties as the condensation funnel was not visible at times. However one chaser reported observing surface circulation continue even when the condensation funnel was not visible, so it is being documented here as a single tornado. The tornado became more visible and stronger west of Lockett as it was coming out of the breaks of the Pease River. The tornado hit a farmstead about 3 miles west of Lockett where a home suffered significant damage, outbuildings were destroyed or heavily damaged, and vehicles and farm implements were displaced, including a pick-up truck tossed 100 yards to the south-southwest. The tornado then turned eastward and was observed to dissipate just west of the town of Lockett.

Hail, Baylor

When
April 23, 5:15 PM CST
Where
Baylor County, 1.5 mi NNE of Seymour
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
33.610, -99.250

Tornado, Wilbarger

When
April 23, 5:34 PM CST to 5:42 PM CST
Where
Wilbarger County, 2.07 mi E of Lockett to 5.12 mi ESE of Lockett
Rating
EF1
Path length
3.2 mi
Path width
300 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
34.077, -99.334

This tornado was observed developing about 2 miles east-southeast of Lockett. Soon after developing, it caused significant roof damage to a home 2.5 miles east-southeast of Lockett on FM-433. Outbuildings were destroyed southeast of here along FM-433 and County Road 95 S. Tree, power pole, fence and outbuilding damage continued as the tornado moved southeast. The ending location was estimated based on spotter reports.

Hail, Wilbarger

When
April 23, 5:47 PM CST
Where
Wilbarger County, 0.57 mi E of Oklaunion
Measured
3 in hail
Reported by
Trained Spotter
Coordinates
34.130, -99.130

Hail, Wilbarger

When
April 23, 5:50 PM CST
Where
Wilbarger County, 0.9 mi SW of Oklaunion
Measured
1.75 in hail
Reported by
Public
Coordinates
34.120, -99.150

Hail, Wilbarger

When
April 23, 5:50 PM CST
Where
Wilbarger County, 2.94 mi WSW of Oklaunion
Measured
3 in hail
Reported by
Public
Coordinates
34.120, -99.190

Hail, Wilbarger

When
April 23, 5:59 PM CST
Where
Wilbarger County, 3.25 mi NNE of Grayback
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
34.030, -99.140

Hail, Wilbarger

When
April 23, 6:00 PM CST
Where
Wilbarger County, 4.87 mi SW of Harrold
Measured
2 in hail
Reported by
Social Media
Coordinates
34.030, -99.090

Hail, Wilbarger

When
April 23, 6:06 PM CST
Where
Wilbarger County, Harrold
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
34.080, -99.030

Hail, Wilbarger

When
April 23, 6:10 PM CST
Where
Wilbarger County, 0.9 mi SW of Harrold
Measured
2 in hail
Reported by
Social Media
Coordinates
34.070, -99.040

Hail, Wilbarger

When
April 23, 6:13 PM CST
Where
Wilbarger County, 1.34 mi ESE of Harrold
Measured
1 in hail
Reported by
Public
Coordinates
34.070, -99.010

Hail, Wilbarger

When
April 23, 6:16 PM CST
Where
Wilbarger County, 2.67 mi ESE of Harrold
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
34.060, -98.990

Hail, Wichita

When
April 23, 6:28 PM CST
Where
Wichita County, Electra
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.030, -98.920

Hail, Wichita

When
April 23, 6:51 PM CST
Where
Wichita County, 2.39 mi ESE of Electra
Measured
1 in hail
Reported by
Public
Coordinates
34.020, -98.880

Hail, Wichita

When
April 23, 6:57 PM CST
Where
Wichita County, 0.69 mi S of Burkburnett
Measured
1 in hail
Reported by
Public
Coordinates
34.080, -98.560

Hail, Wichita

When
April 23, 7:01 PM CST
Where
Wichita County, 1.34 mi ESE of Burkburnett
Measured
1 in hail
Reported by
Public
Coordinates
34.080, -98.540

Hail, Wichita

When
April 23, 7:05 PM CST
Where
Wichita County, 1.38 mi S of Burkburnett
Measured
1 in hail
Reported by
Public
Coordinates
34.070, -98.560

Hail, Wichita

When
April 23, 7:12 PM CST
Where
Wichita County, 7.19 mi ESE of Electra
Measured
1 in hail
Reported by
Public
Coordinates
33.980, -98.810

Hail, Archer

When
April 23, 7:24 PM CST
Where
Archer County, Holliday
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.820, -98.690

Hail, Archer

When
April 23, 7:35 PM CST
Where
Archer County, 3.45 mi S of Holliday
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
33.770, -98.690

Hail, Wichita

When
April 23, 7:41 PM CST
Where
Wichita County, 6.32 mi S of Pleasant Valley
Measured
1 in hail
Reported by
Public
Coordinates
33.850, -98.580

Hail, Archer

When
April 23, 7:44 PM CST
Where
Archer County, 0.9 mi SE of Lakeside City
Measured
1.5 in hail
Reported by
Public
Coordinates
33.820, -98.540

Hail, Wichita

When
April 23, 7:44 PM CST
Where
Wichita County, 1.85 mi WSW of Wichita Falls
Measured
1 in hail
Reported by
Public
Coordinates
33.900, -98.520

Hail, Wichita

When
April 23, 7:45 PM CST
Where
Wichita County, 2.21 mi NW of Wichita Falls
Measured
1 in hail
Reported by
Public
Coordinates
33.930, -98.520

Hail, Wichita

When
April 23, 7:47 PM CST
Where
Wichita County, 6.32 mi S of Pleasant Valley
Measured
1.25 in hail
Reported by
Public
Coordinates
33.850, -98.580

Hail, Wichita

When
April 23, 7:47 PM CST
Where
Wichita County, 3.54 mi SW of Wichita Falls
Measured
1 in hail
Reported by
Public
Coordinates
33.880, -98.540

Hail, Wichita

When
April 23, 7:51 PM CST
Where
Wichita County, 4.3 mi SSW of Wichita Falls
Measured
1 in hail
Reported by
Public
Coordinates
33.850, -98.510

Hail, Wichita

When
April 23, 7:51 PM CST
Where
Wichita County, 3.09 mi SW of Wichita Falls
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
33.880, -98.530

Hail, Archer

When
April 23, 7:56 PM CST
Where
Archer County, Lakeside City
Measured
3 in hail
Reported by
Emergency Manager
Coordinates
33.830, -98.550

Hail, Archer

When
April 23, 7:59 PM CST
Where
Archer County, 5.13 mi SSW of Lakeside City
Measured
3 in hail
Reported by
Trained Spotter
Coordinates
33.760, -98.580

Hail, Clay

When
April 23, 8:38 PM CST
Where
Clay County, 3.45 mi S of Lake Arrowhead Dam
Measured
1.75 in hail
Reported by
Public
Coordinates
33.710, -98.370

Hail, Clay

When
April 23, 9:05 PM CST
Where
Clay County, 1.8 mi NW of Bellevue
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
33.650, -98.040

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyThe tornado archive for Texas, 2021Warnings in Texas, April 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 955105, 955106, 955107, 955108, 955109, 955111, 954436, 955120, 954441, 955121, 954446, 954168, 954169, 955122, 954170, 955123, 955124, 955125, 955126, 955127, 955128, 955129, 955130, 955131, 955132, 955133, 955134, 955135, 955136, 955137, 955138, 955139, 955140, 955141, 955142, 955143, 955144, 955145, 955146, 955147, and more.